Alert archive / Iowa / Flash Flood Warnings in 2016
Flash Flood Warning 24, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 29, 2016, 5:25 PM CDT for Boone County, Story County, Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2016, 5:25 PM CDT (22:25 UTC)
- Expired
- Aug 29, 2016, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 26 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 5:29 PM CDT | HEAVY RAIN 2.57 | 2 S Ames, IA | . THE DURATION OF THE HEAVY RAIN EVENT WAS 31 MINUTES. |
| Aug 29, 5:46 PM CDT | HEAVY RAIN 3.19 | 2 S Ames, IA | . THE DURATION OF THE HEAVY RAIN EVENT WAS 48 MINUTES. |
| Aug 29, 6:01 PM CDT | HEAVY RAIN 3.42 | 2 S Ames, IA | TOTAL FROM 4:58PM TO 6:01PM. DURATION OF 53 MINUTES. |
| Aug 29, 6:13 PM CDT | FLASH FLOOD | 2 Ssw Ames, IA | A FOOT OF WATER OVER AIRPORT ROAD. |
| Aug 29, 6:15 PM CDT | HEAVY RAIN 3.5 | 2 Sse Ames, IA | STORM TOTAL SINCE 5PM. |
| Aug 29, 6:55 PM CDT | FLASH FLOOD | Nevada, IA | WATER WAS REPORTED COVERING AN INTERSECTION IN NEVADA. . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493 WGUS53 KDMX 292225 FFWDMX IAC015-169-300430- /O.NEW.KDMX.FF.W.0024.160829T2225Z-160830T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 525 PM CDT MON AUG 29 2016 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... STORY COUNTY IN CENTRAL IOWA... SOUTHERN BOONE COUNTY IN CENTRAL IOWA... * UNTIL 1130 PM CDT MONDAY * AT 524 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. AMES OBSERVATIONS HAVE REPORTED OVER AN INCH OF RAIN IN AROUND 10 TO 15 MINUTES WITH VERY HEAVY RAIN RATES EXPECTED TO CONTINUE. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... AMES...BOONE...NEVADA...HUXLEY...MADRID...OGDEN...SLATER... GILBERT...WOODWARD...IOWA STATE CENTER...BOONE SPEEDWAY... MAXWELL...COLO...CAMBRIDGE...ZEARING...COLLINS...SHELDAHL... KELLEY...LUTHER AND LEDGES STATE PARK. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 4186 9408 4207 9406 4217 9323 4186 9323 $$ BEERENDS
3 follow-up statements
662 WGUS73 KDMX 292301 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 601 PM CDT MON AUG 29 2016 IAC015-169-300430- /O.CON.KDMX.FF.W.0024.000000T0000Z-160830T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STORY IA-BOONE IA- 601 PM CDT MON AUG 29 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR STORY AND SOUTHERN BOONE COUNTIES... AT 558 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. OVER THREE INCHES OF RAIN HAS ALREADY FALLEN OVER PORTIONS OF THE WARNED AREA AS REPORTED AT THE AMES AIRPORT...WHERE 3.38 INCHES OF RAIN HAS FALLEN IN 55 MINUTES. STORY COUNTY EMERGENCY MANAGEMENT HAS REPORTED STREET FLOODING OCCURRING IN THE CITY OF AMES. THE HEAVIEST RAIN HAS FALLEN ACROSS THE SOUTHERN HALF OF THE CITY. THE RAIN RATES ARE STARTING TO SLOW AND STORMS ARE EXPECTED TO DIMINISH ACROSS THE AREA THROUGH 7 PM CDT. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... AMES...BOONE...NEVADA...HUXLEY...MADRID...OGDEN...SLATER...GILBERT... WOODWARD...IOWA STATE CENTER...BOONE SPEEDWAY...MAXWELL...COLO... CAMBRIDGE...ZEARING...COLLINS...SHELDAHL...KELLEY...LUTHER AND LEDGES STATE PARK. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 4186 9408 4207 9406 4217 9323 4186 9323 $$ BEERENDS
297
WGUS73 KDMX 292333
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
633 PM CDT MON AUG 29 2016
IAC015-169-300430-
/O.CON.KDMX.FF.W.0024.000000T0000Z-160830T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-BOONE IA-
633 PM CDT MON AUG 29 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHERN STORY AND SOUTHEASTERN BOONE COUNTIES...
AT 631 PM CDT...EMERGENCY MMANAGEMENT REPORTED FLASH FLOODING IN THE
CITY OF AMES WITH WATER OVER SOME ROADWAYS. WATER WAS REPORTED OVER
AIRPORT ROAD IN AMES. OVER THREE INCHES OF RAIN FELL IN LESS THAN
ONE HOUR ACROSS THE WARNED AREA. THE RAIN HAS DIMINISHED AND
ADDITIONAL RAINFALL IS NOT ANTICIPATED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AMES...NEVADA...HUXLEY...SLATER...IOWA STATE CENTER...MAXWELL...
COLO...CAMBRIDGE...COLLINS...SHELDAHL...KELLEY AND AMES MUNICIPAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4186 9377 4202 9380 4205 9368 4203 9323
4186 9323
$$
BEERENDS421
WGUS73 KDMX 300144
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
844 PM CDT MON AUG 29 2016
IAC015-169-300154-
/O.CAN.KDMX.FF.W.0024.000000T0000Z-160830T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-BOONE IA-
844 PM CDT MON AUG 29 2016
...THE FLASH FLOOD WARNING FOR SOUTHERN STORY AND SOUTHEASTERN BOONE
COUNTIES IS CANCELLED...
FLOOD WATERS HAVE RECEDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 4186 9377 4202 9380 4205 9368 4203 9323
4186 9323
$$
BEERENDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:46 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 29, 3:46 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 346 PM CDT Mon Aug 29 2016 .SHORT TERM.../Tonight/ Issued at 326 PM CDT Mon Aug 29 2016 The main concern into tonight will be convective trends. Water vapor imagery shows a noted short wave/PV anomaly over NM/CO with an associated stream of deep moisture into the mid Missouri River Valley. Relatively unorganized thunderstorms have developed in this deep moisture fetch and instability. MLCapes are generally uncapped at 1500-2500 j/kg with weak shear. Soundings show you have to go to around 6.5km just to get 20kts of flow so storms will be slow moving and disorganized with heavy rain and potentially flash flooding a concern, and an outside chance of a microburst with stronger storms if strong cells and updrafts collapse. Heavy rains and potentially flash flooding are a concern, but have held off on a headline at the moment as the disorganization and lack of a particular focus would warrant issuing for the entire area, which seems like overkill considering the situation. The synoptic situation and near storm environment will change little into the night with only gradual weakening of instability and loss of heating the only change. The low level flow and moisture transport will certainly not be strong, but the trajectory sufficient to sustain gradually weakening storms into the night. The best 0-2km moisture convergence should remain north of Iowa near the frontal boundary/baroclinic zone, but most models do show a weaker secondary max into Iowa associated with a weak KS surface trough ahead of the NM/CO short wave. Thus will keep chance PoPs through the first period. The environment is currently conducive for funnel clouds as well, with weak flow and high values of 0-3km Capes, but this should wane toward sunset. .LONG TERM.../Tuesday through Monday/ Issued at 326 PM CDT Mon Aug 29 2016 Tuesday... Main Impact: Heavy rainfall potential, strong to severe thunderstorms Confidence: Med-High Many similarities between today's wx overall and the setup for Tuesday. Throughout the day time a cold front will be passing through Iowa from north to south. A lot of upper level cloud cover expected throughout the morning hours. Decently high 0-1km lapse rates, low-level CAPE near 200-500 j/kg, MLCAPE approaching 2000 j/kg and increasing sfc relative vorticity priming the environment for landspouts/funnel clouds once again. Beyond landspouts/funnel clouds, heavy rainfall potential will need to be monitored. Moisture surging across SW Iowa will keep PWATs near 2.0 inches and warm cloud depths near 12kft south of Interstate 80. Low to mid level winds remain weak and suggest storm motion will be slow once again for pockets of storms that generate. As of now, threat appears to be highest over our southwestern to south-central counties. Flood potential will need to be monitored as some locations could receive over one inch of rain per hour rainfall rates. Wednesday through Friday... Main Impact: No hazardous wx expected Confidence: Very High There may be a few lingering showers and storms near the IA/MO border into Wednesday. Otherwise, a period of dry and cooler conditions is expected from Wednesday into at least Friday as high pressure will propagate eastward from North Dakota across northern Minnesota. Sfc dewpoints will go from the upper 60s to mid 70s experienced today and tomorrow, down do the 50s and low 60s by Wednesday afternoon. Concurrently, 850mb temps will fall rather appreciably. The 12z Mon solutions are cooler and drier than than the 00z Mon solutions, which is notable because the source region for the progged air has only moved into the CONUS, and thus is becoming more accurately sampled. Saturday through Monday... Main Impact: Returning showers and thunderstorms Confidence: Low Long-range models trying to zero in on a solution which brings return flow into Iowa by the weekend as the aforementioned area of high pressure slides into the Great Lakes Region. The big negative for re-introducing precipitation into the area too soon is the a large area of anti-cyclonic rotation slated to be near the Gulf Coast. Given the size of this area, models may be pushing it away too fast, meaning precip may struggle to return to Iowa until at least Monday. Have begun to slightly scale back timing of POPs vs guidance. && .AVIATION.../For the 18Z TAFS through 18Z Tuesday afternoon/ Issued at 300 PM CDT Mon Aug 29 2016 The primary concern will be convective trends with associated category reductions and local wind effects all in question. Predictability and confidence will be low based on slow, erratic movement and omni-directional outflow boundaries. Thus have pretty much played extrapolation over the next several hours and omitted mention in later periods until confidence in timing and location increases. With light winds and high low level moisture content, have also added MVFR fog mention overnight. This will have to be monitored into 00z and 06z as the potential to go lower is certainly there. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Small LONG TERM...Kotenberg AVIATION...Small
Hazardous weather outlook, Aug 29, 3:44 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT MON AUG 29 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-302045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 344 PM CDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT. LOCALLY BRIEF HEAVY RAIN AND HAIL MAY ACCOMPANY THE STRONGER STORMS. ADDITIONALLY...FUNNEL CLOUDS ARE POSSIBLE THROUGH SUNSET THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY TUESDAY THROUGH LATE TUESDAY NIGHT. ADDITIONALLY...FUNNEL CLOUDS ARE POSSIBLE THROUGH SUNSET TUESDAY AFTERNOON. LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS. THUNDERSTORM CHANCES ARE FORECAST SATURDAY INTO SUNDAY. THE PREDICTABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KOTENBERG
In the hours before
Local storm report, Aug 29, 3:42 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM FUNNEL CLOUD 3 S WATERLOO 42.45N 92.36W
08/29/2016 BLACK HAWK IA LAW ENFORCEMENT
IOWA STATE PATROL RELAYED PUBLIC REPORT OF
FUNNEL CLOUD NEAR KIMBALL AVE AND HIGHWAY
20. .
&&
BSSSpecial weather statement, Aug 29, 3:44 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT MON AUG 29 2016
IAZ027-037-038-050-292145-
TAMA IA-BUTLER IA-HARDIN IA-GRUNDY IA-
344 PM CDT MON AUG 29 2016
...GUSTY WINDS AROUND 50 MPH AND HEAVY RAINFALL EXPECTED...
AT 342 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ACKLEY...OR 10 MILES NORTHEAST OF ELDORA...MOVING SOUTHEAST AT
25 MPH.
HALF INCH HAIL...VERY HEAVY RAINFALL AND WIND GUSTS TO AROUND 50 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELDORA...GRUNDY CENTER...PARKERSBURG...REINBECK...ACKLEY...DIKE...
APLINGTON...WELLSBURG...NEW HARTFORD...STEAMBOAT ROCK...HOLLAND...
STOUT...LINCOLN...MORRISON...ACKLEY MUNICIPAL AIRPORT AND PINE LAKE
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4231 9254 4221 9276 4240 9317 4256 9305
4256 9303 4259 9303 4264 9299 4258 9255
4247 9255 4247 9253
TIME...MOT...LOC 2042Z 298DEG 27KT 4249 9299
BEERENDSSpecial weather statement, Aug 29, 4:05 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 405 PM CDT MON AUG 29 2016 IAZ059-060-292145- DALLAS IA-POLK IA- 405 PM CDT MON AUG 29 2016 ...HEAVY RAINFALL...BRIEF FLOODING AND GUSTY WINDS TO 40 MPH... AT 403 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER JOHNSTON...MOVING NORTH AT 20 MPH. HEAVY RAINFALL MAY LEAD TO BRIEF PONDING OF WATER ON ROADWAYS AS WELL. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON... CLIVE...ALTOONA...WAUKEE...NORWALK...PLEASANT HILL...GRIMES... PERRY...WINDSOR HEIGHTS...CARLISLE...POLK CITY...SAYLORVILLE...DALLAS CENTER...GRANGER...WOODWARD AND SOUTHRIDGE MALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4186 9409 4186 9358 4151 9345 4151 9385 TIME...MOT...LOC 2103Z 163DEG 15KT 4171 9372 BEERENDS
Special weather statement, Aug 29, 4:56 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 456 PM CDT MON AUG 29 2016 IAZ050-292230- TAMA IA- 456 PM CDT MON AUG 29 2016 ...GUSTY WINDS...FUNNEL CLOUD AND HEAVY RAIN POSSIBLE... AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DYSART...OR 16 MILES WEST OF VINTON...MOVING SOUTHEAST AT 10MPH. THIS STORM IS ALSO SHOWING ROTATION AND COULD PRODUCE A BRIEFFUNNEL CLOUD. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DYSART AND TF CLARK STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4211 9241 4225 9244 4230 9230 4211 9230 TIME...MOT...LOC 2156Z 330DEG 7KT 4223 9234 BEERENDS
Special weather statement, Aug 29, 4:59 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 459 PM CDT MON AUG 29 2016 IAZ050-292230- TAMA IA- 459 PM CDT MON AUG 29 2016 ...GUSTY WINDS...FUNNEL CLOUD AND HEAVY RAIN POSSIBLE... AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DYSART...OR 16 MILES WEST OF VINTON...MOVING SOUTHEAST AT 10MPH. THIS STORM IS ALSO SHOWING ROTATION AND COULD PRODUCE A BRIEF FUNNEL CLOUD. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DYSART AND TF CLARK STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4211 9241 4225 9244 4230 9230 4211 9230 TIME...MOT...LOC 2156Z 330DEG 7KT 4223 9234 BEERENDS
Special weather statement, Aug 29, 5:08 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
508 PM CDT MON AUG 29 2016
IAZ046>048-058>060-292300-
GUTHRIE IA-STORY IA-BOONE IA-DALLAS IA-POLK IA-GREENE IA-
508 PM CDT MON AUG 29 2016
...SPECIAL WEATHER STATEMENT...
AT 505 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES EAST OF HUXLEY TO 9 MILES WEST OF
GUTHRIE CENTER. MOVEMENT WAS SLOWLY NORTH OR NEARLY STATIONARY.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS ALONG WITH
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. HEAVY
RAINFALL IS OCCURRING WITH THESE STORMS...WITH RAINFALL RATES OF
AROUND ONE TO TWO INCHES PER HOUR POSSIBLE. THESE STORMS ARE VERY
SLOW MOVING AND THEREFORE CAN PRODUCE VERY HEAVY RAINFALL OVER AN
AREA. ONE STRONGER CELL IS OVER AMES AND OTHERS OVER TOWNS IN THE
AREA COULD PRODUCE BRIEF LOCALIZED FLOODING AND PONDING OF WATER ON
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
AMES...ANKENY...BOONE...PERRY...NEVADA...GUTHRIE CENTER...POLK
CITY...HUXLEY...MADRID...OGDEN...DALLAS CENTER...SLATER...ROLAND...
GRANGER...PANORA...GILBERT...WOODWARD...IOWA STATE CENTER...BIG CREEK
LAKE AND LAKE PANORAMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4186 9463 4191 9463 4221 9344 4186 9323
4186 9335 4183 9335 4154 9470 4160 9470
4160 9473 4186 9474
TIME...MOT...LOC 2205Z 175DEG 12KT 4192 9348 4167 9469
BEERENDSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 11:53 AM CDT | Special Weather Statement | DMX | Cerro Gordo, Hancock, Humboldt, Kossuth, Winnebago, Worth and 1 more | 52 min |
| Aug 29, 12:44 PM CDT | Flash Flood Warning | DMX | Humboldt, Kossuth, Wright | 6 hr |
| Aug 29, 3:09 PM CDT | Special Weather Statement | DMX | Hardin | 51 min |
| Aug 29, 3:44 PM CDT | Special Weather Statement | DMX | Grundy | 61 min |
| Aug 29, 3:59 PM CDT | Severe Thunderstorm Warning | DMX | Grundy | 46 min |
| Aug 29, 4:05 PM CDT | Special Weather Statement | DMX | Polk | 40 min |
| Aug 29, 4:56 PM CDT | Special Weather Statement | DMX | Tama | 34 min |
| Aug 29, 4:59 PM CDT | Special Weather Statement | DMX | Tama | 31 min |
| Aug 29, 5:08 PM CDT | Special Weather Statement | DMX | Boone, Dallas, Guthrie, Story | 52 min |
Nearby
Flash Flood Warnings in Iowa, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.